MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-23
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined a conclusive cause for the reported difficulties could not be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The 2.5 x 33 mm xience alpine sds referenced in describe event or problem and concomitant medical products is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the mildly tortuous, moderately calcified, 70% stenosed, left anterior descending (lad) coronary artery and a lesion in the mildly tortuous, non-calcified, 70% stenosed, diagonal coronary artery utilizing the kissing stent method.A 2.50 x 23 mm xience alpine stent delivery system (sds) was selected to treat the lesion in the lad.The sds was advanced to the lesion, positioned, although it was not deployed at that time.A 2.5 x 33 mm xience alpine sds was selected to treat the lesion in the diagonal coronary artery.The sds was advanced toward the lesion, met resistance with the guiding catheter and would not negotiate the curve into the diagonal.During removal of the sds from the anatomy, the stent dislodged from the balloon and was found inside the guiding catheter.It was decided to go ahead and deploy the first stent in the lad.When they went to reposition the stent prior to deployment it was observed under fluoroscopy that the balloon and stent were not moving as the delivery system was moved.It was determined that the balloon and stent had separated from the delivery system.The sds was removed from the anatomy.No attempt was made to retrieve the separated balloon and stent.Unspecified stents were then successfully implanted in the proximal lad, distal left main, and mid circumflex.A surgical consult was done and it was determined that the patient was not a good candidate for surgical removal of the balloon and stent from the lad.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6927435
Report Number2024168-2017-08035
Device Sequence Number1549704
Product Code NIQ
UDI-Device Identifier08717648199189
UDI-Public08717648199189
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number1125250-23
Device Lot Number6102141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Initial Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR